Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 14, 2006, 12:01 AM CDT for Calumet County, Wisconsin. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 12:01 AM CDT (05:01 UTC)
- Expired
- Apr 14, 2006, 12:33 AM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 12:14 AM CDT | HAIL 0.88 | Chilton, WI | |
| Apr 14, 12:18 AM CDT | TSTM WND GST 55 | New Holstein, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 140502 SVRGRB WIC015-140545- /O.NEW.KGRB.SV.W.0015.060414T0501Z-060414T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1201 AM CDT FRI APR 14 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 1245 AM CDT * AT 1159 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF CHILTON...OR ABOUT 10 MILES SOUTH OF APPLETON...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILTON BY 1215 AM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. THIS WARNING REPLACES THE PREVIOUS WARNING FOR NORTHERN CALUMET COUNTY. LAT...LON 4424 8836 4400 8837 4391 8804 4413 8807 $$ HELMAN
2 follow-up statements
000 WWUS53 KGRB 140516 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1215 AM CDT FRI APR 14 2006 WIC015-140545- /O.CON.KGRB.SV.W.0015.000000T0000Z-060414T0545Z/ CALUMET WI- 1215 AM CDT FRI APR 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR CALUMET COUNTY... AT 1212 AM...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM POTTER TO CHILTON...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF MANITOWOC TO 18 MILES EAST OF OSHKOSH...MOVING SOUTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NEW HOLSTEIN BY 1220 AM... DAMAGING WINDS WERE REPORTED IN THE CITY OF HILBERT WITH THESE STORMS. THESE ARE DANGEROUS STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4419 8831 4400 8837 4391 8804 4413 8807 $$ HELMAN
000 WWUS53 KGRB 140533 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1233 AM CDT FRI APR 14 2006 WIC015-140543- /O.CAN.KGRB.SV.W.0015.000000T0000Z-060414T0545Z/ CALUMET WI- 1233 AM CDT FRI APR 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. LAT...LON 4419 8831 4400 8837 4391 8804 4413 8807 $$ HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:45 PM CDT, 9 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 2:45 PM CDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT THU APR 13 2006 .SHORT TERM...TNGT AND FRI. MAIN FCST FOCUS TO BE ON CONVECTIVE POTENTIAL TNGT AND ANY RISK OF SVR TSTMS. THE 18Z MSAS SFC ANALYSIS PLACED A RDG OF HI PRES OVR THE GREAT LKS WITH AN AREA OF LOW PRES SITUATED OVR SE ND. A WRMFNT EXTENDED E-SE FROM THE LOW THRU SW MN...NE IA TO NRN IL. TEMPS SOUTH OF THE WRMFNT HAD JUMPED INTO THE 70S AND 80S WITH DEW POINTS IN THE 50S AND 60S. THE RADAR MOSAIC PAINTED A NARROW BAND OF LGT SHWRS/SPRINKLES ACROSS THE NE HALF OF WI. BROAD SW FLOW JUST ABV THE SFC WL NOT ONLY BRING GULF MSTR NWD INTO WI TNGT...BUT ALSO BRING THE WRMFNT INTO SRN WI. THE LOW PRES IS FCST TO MOV SE ALONG THIS FNT AND RESIDE OVR SRN WI AT 06Z FRI AND SRN LWR MI BY 12Z FRI. MSTR AND INSTABILITY TO BE ON THE INCREASE OVR WI THIS EVENING AHD OF THE APPROACHING SFC LOW. DEW PTS TO RISE INTO THE 50S JUST SOUTH OF THE FCST AREA WHILE LAPSE RATES CONT TO STEEPEN (7.5C/KM). STG SHEARING PROFILE ADVERTISED BY THE MDLS COMBINED WITH THIS MSTR AND INSTABILITY...MAY ALLOW A FEW OF THE ANTICIPATED TSTMS TO BECOME SVR MAINLY ACROSS SRN SECTIONS OF NE WI CLOSER TO THE WRMFNT. DUE TO THE LOW WET-BULM HGTS...LRG HAIL APRS TO BE THE PRIMARY THREAT. STG SUBSIDENCE BEGINS TO BUILD INTO THE RGN LTR TNGT BRINGING PCPN TO AN ABRUPT END WITH EVEN SOME DECREASE IN CLDS ACROSS CNTRL WI TOWARD DAYBREAK. HAVE KEPT PATCHY FOG OVR INLAND LOCATIONS WHERE WNDS WL BE LGT ENUF AND LINGERING LOW-LVL MSTR TO EXIST FROM THE RAINFALL. HAVE ALSO RAISED MIN TEMPS ANYWHERE FROM 2 TO 10 DEGS DUE TO CLDS AND LACK OF CAA. SUBSIDENCE AND DRIER AIR TO BE THE MAIN WEATHER PLAYERS FOR FRI AS A WEAK BUBBLE OF HI PRES BEGINS TO BUILD INTO FROM THE UPR MIDWEST. LACK OF CLDS OR LOW LVL INVERSIONS SHOULD ALLOW FOR GOOD MIXING TO TAKE PLACE FRI. 8H TEMPS STILL IN THE +8 TO +10C RANGE SHOULD ALLOW TEMPS TO RETURN TO THE 70S (EVEN ALONG THE LK AS WNDS TO BE W-NW). .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT...THEN SLIDE EAST OF WISCONSIN ON SATURDAY BEFORE NEXT SYSTEM APPROACHES FROM THE WEST. NEW MODEL RUNS TODAY ARE SLOWER WITH THE SYSTEM... SO WE SHOULD SEE MORE SUN DURING THE MORNING HOURS WITH INCREASING CLOUDINESS DURING THE AFTERNOON. RAISED MAX TEMPERATURES MOST PLACES WITH GREATEST INCREASES AWAY FROM THE LAKE. QUESTION IS HOW WARM EACH CENTRAL WISCONSIN WILL GET BEFORE SYNOPTIC AND LAND/LAKE BREEZE FLOW COMES ONSHORE DURING THE AFTERNOON. FEELING IS EAST CENTRAL WISCONSIN WILL COOL DOWN A FEW DEGREES DUE TO THE INCREASING EASTERLY FLOW AND THE INCREASING CLOUDINESS. WITH THE SLOWER ONSET OF THE PRECIPITATION...SLOWED DOWN THE TIMING OF THE PRECIPITATION IN GRIDS WITH MOST LOCATIONS (EXCEPT CENTRAL WISCONSIN) WITH THE CHANCE OF SHOWERS AFTER MIDNIGHT. ALSO SCALED BACK THUNDERSTORM WORDING TO ISOLATED. BEST INSTABILITY TO OUR SOUTH. FOR SUNDAY...TEMPERATURES WILL BE TRICKY AS LOW PRESSURE SYSTEM MOVING FURTH SOUTH THAN YESTERDAYS MODELS. THINK THERE WILL BE SOME PARTIAL CLEARING DURING THE AFTERNOON TO ALLOW TEMPERATURES TO WARM SLIGHTLY HIGHER THAN PREVIOUS FORECAST. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME TUESDAY NIGHT AS FRONT PUSHES THROUGH THE AREA. THE REMAINDER OF THE EXTENDED FORECAST IS VERY MUDDLED AS SIGNIFICANT DIFFERENCE ARISE IN THE UPPER AIR PATTERN. ECMWF/CANADIAN MORE PROGRESSIVE WHILE GFS CLOSED OFF UPPER LOW OVER THE CENTRAL UNITED STATES. LEANDED TOWARDS THE ECMWF SOLUTION WHICH WOULD BE A WARMER AND DRIER SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/ECKBERG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 13, 12:00 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU APR 13 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. SOUTHERLY WINDS AHEAD OF AN AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL CONTINUE TO PULL GULF MOISTURE NORTHWARD INTO THE REGION THIS AFTERNOON. A WARM FRONT IS FORECAST TO LIFT NORTHEAST INTO SOUTHERN WISCONSIN BY THIS EVENING. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AND WITH INCREASING WINDS ALOFT...SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY RISK IS LARGE HAIL...AND IS MAINLY SOUTH AND WEST OF A LINE FROM MOSINEE TO OSHKOSH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DETERMINE THE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-141700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY. KALLAS WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Apr 13, 11:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL STEVENS POINT 44.51N 89.56W
04/13/2006 M0.75 INCH PORTAGE WI TRAINED SPOTTER
&&
JKLLocal storm report, Apr 13, 11:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1110 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL MARINETTE 45.09N 87.61W
04/13/2006 M0.75 INCH MARINETTE WI AMATEUR RADIO
&&
JKLLocal storm report, Apr 13, 11:11 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1111 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 1 E WAUPACA 44.34N 89.04W
04/13/2006 M1.00 INCH WAUPACA WI TRAINED SPOTTER
&&
JKLLocal storm report, Apr 13, 11:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1120 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL WAUPACA 44.34N 89.06W
04/13/2006 M1.00 INCH WAUPACA WI TRAINED SPOTTER
&&
JKLLocal storm report, Apr 13, 11:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL DARBOY 44.23N 88.38W
04/13/2006 M1.00 INCH CALUMET WI AMATEUR RADIO
1141 PM HAIL 1 E APPLETON 44.26N 88.38W
04/13/2006 E1.00 INCH OUTAGAMIE WI AMATEUR RADIO
1149 PM HAIL 1 N MENASHA 44.21N 88.44W
04/13/2006 E0.75 INCH WINNEBAGO WI LAW ENFORCEMENT
&&
JKLLocal storm report, Apr 14, 12:01 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1201 AM CDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND GST 2 N OSHKOSH 44.04N 88.55W
04/13/2006 M50.00 MPH WINNEBAGO WI AMATEUR RADIO
NEAR LAKE BUTTE DES MORTS.
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:52 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 38 min |
| Apr 13, 9:24 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 66 min |
| Apr 13, 9:28 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 62 min |
| Apr 13, 10:01 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 59 min |
| Apr 13, 10:19 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 28 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 18 min |
| Apr 13, 10:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 42 min |
| Apr 13, 10:41 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 22 min |
| Apr 13, 10:49 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 56 min |
| Apr 13, 11:11 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Apr 13, 11:15 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 49 min |
| Apr 13, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 57 min |
| Apr 13, 11:46 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 15 min |
| Apr 14, 12:07 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.